MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313120
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 11/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient medications: not available due to patient being an urgent case.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent endovascular treatment for an acute thoracic aortic dissection using a gore® tag® conformable thoracic stent graft with active control system (ctag-ac).It was reported that the ctag-ac device was introduced through a 20fr sheath and placed in the distal thoracic aortic artery above the celiac artery.When the primary deployment handle was pulled back, the suture broke, the physician then attempted to utilize the back up hatch, line number one.The deployment line snapped/broke again.The device was not deployed through these attempts.The device was removed with the delivery catheter through the sheath and will be returned to gore for evaluation.A two different ctag-ac device's were used for the procedure.There was no further issues and no serious injury to the patient.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Correction h3.Device was returned to manufacturer.Addition the device was returned to gore for evaluation.The gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the primary deployment line was switched with a steering fiber, such that the primary deployment handle was connected to an angulation fiber, and the primary deployment line (pdl) was connected to the angulation assembly handle.The stent graft of the returned device remained completely constrained.The findings of the evaluation are consistent with the reported event description that primary deployment was unable to be initiated via the primary deployment handle and the deployment line access hatch.The inability to deploy the primary sleeve can be attributed to mis-assembly of the primary deployment handle with an angulation fiber during manufacturing, such that the pdl was not correctly attached to the primary deployment handle.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10856870
Report Number2017233-2020-01451
Device Sequence Number19875944
Product Code MIH
UDI-Device Identifier00733132646791
UDI-Public00733132646791
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PO40043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2022
Device Model NumberTGMR313120
Device Catalogue NumberTGMR313120
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/16/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient Weight86